SIDE EFFECTS OF AMITRIPTYLINE EFFECTING THE LIVER

- just wondering if anyone has hepatitis including changes in liver function (as seen in blood test) as a result of amiriptyline. I have just had a spell in hospital with bloods showing a problem with the liver. They kept asking "do you drink" "dont drink", which i rarely do and havent since xmas. Well was discharged with further tests due. Went to my own GP today, whom said yes they were exstreamly high. When i explained about the drink she agreed and said the antiviral meds (for reoccuring facial shingles) can cause hepatitis so i should stop them. When i was taking my amitriptyline i had a looked at enclosed leaflet and this also can rarely cause hepatitis as well, well i have taken it tonight. But will ring GP tmrw. Just wondering if anyone else has this side effect. Thank you Lou x

10 Replies

oldestnewest
  • I take 50mgs Amitriptyline every night and the only side effect I have noticed is a very dry mouth. I suppose with every medication there are always going to be some people who have adverse reactions affecting their health. I have found my Fibromyalgia pain and fatigue easier to manage since taking Amitriptyline. Hopefully I won't have to take it forever and can slowly reduce my dosage if I ever get to the point where my symptoms ease. It's worth knowing about these problems which may affect our health, so thank you for posting your message Lou. :)

  • I take 40mg Amitriptyline every night, I've just taken it now actually. I do get a dry mouth and every now and again my skin is incredibly sensitive. I can't bear to be touched and even if someone brushes past me in any way I feel like i could scream. I saw my GP about it and she said that it probably is a side effect of the Amitriptyline. I was given the option to change the medication but I am able to cope with the pain a lot better since being on them so I have decided to keep going with them for the time being.

  • Thanks for reply guys, guess it effects us all differently. I too have find it a great help and really settled me down. So hoping i dont have to stop, but then again dont want permanent liver problems either. If its not one thing or other :) x

  • yes i was those tablet's, and i was terrible with mood swings and iritable. my mood swing's nearly cost me my marrige, the mood swing's were down to the amitryptaline medication, so my g.p stopped them., my husband nick named them the devorce tablet.since stopping tab's im back to normal.

  • It was interesting to find out about the liver. I have been taken of it becouse of my heart problems.

  • Didn't realise Amitryptaline effected the liver.Not noticed any side effects apart from dry mouth and bloodworks all fine fingers crossed. I only take 25mg a night though due to other meds.x

  • I first was given Amitryptaline in 1992, I was like a Zoobie, I could not wake up in the morning so stopped it. no need for this kind of medication. I tried it again in 2007, but drip feeding it to get the dose up again, I packed it in Drugs like that do more harm than good.

  • I have pbc and my consultant is very happy with me taking ami, if your liver results are high maybe you need to ask for a test for pbc too.

  • what is pbc?

  • Pbc is primary biliary cirrhosis. You can get a blood test for it. Main symptoms are chronic fatigue and itch.

You may also like...